Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

173 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Is pregnancy possible while on birth control pills?

Answered by
Dr.
Dr. Suma Parinam

General & Family Physician

Practicing since :2008

Answered : 1704 Questions

default
Posted on Sat, 1 Apr 2017 in Women's Health
Question: So i had my withdrawal bleed due to birthcontrol pill last feb 25 - March 1. then had an unprotected sex last mar 4, today march 10 i experience spotting.
is it possible that It is implamentation bleeding? how soon will i know if i am pregnant? thanks
doctor
Answered by Dr. Suma Parinam 24 minutes later
Brief Answer:
Unlikely to be pregnant if you are regular on birth pill

Detailed Answer:
Hi,

Thanks for the query.

According to your description, if you are regular on BCP, this spotting is not because of pregnancy.
The earliest date to know the pregnancy is if you skip your regular monthly cycle. Just get the home pregnancy test with urine if you skip your period.
Now spotting can be due to pills as well and there are other reasons for spotting between periods.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Suma Parinam 4 minutes later
it is actually my first time to had spotting after an unprotected sex
doctor
Answered by Dr. Suma Parinam 25 minutes later
Brief Answer:
Wait till next period and check the home preg test

Detailed Answer:
Hi,

No worry, just wait till next period. If you miss it get the home pregnancy test. If you have normal withdrawal period then you are safe and the spotting could be the because of pills.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions

Recent questions on  Spotting between periods

doctor1 MD

I am a thirty year old female who for the last 7 months has been experiencing heavy spotting between periods that includes some cramping and pain in lower abdomen

doctor1 MD

I was recently treated for a mild UtI, athough my urine cultures came back with results that were not alarming, during the 7 day antibiotic treatment, i got my monthly period/ cycle. A few days after i finally felt better again, now recently the...

doctor1 MD

I haven t had my period since June 4th that lasted 3-4 days. I had a few weird days of spotting that within 2-3 hours it was gone. Went to my doctor and everything I told her, such as always having cramps , which i never have and pain down my legs, she told me it s all normal. They did blood testing, only 2 vitals and then they said to come in for a consult since I have PCOS . How can only from a blood test, can I be diagnosed with this? Could something else be wrong with me? I had a neg hpt but that was like 3 weeks ago, but I ve had cramping for almost a month and usually only have cramps the first day of my period. I also usually have bloating and that never happened and I ve had weird appetites, whether it s not much of one at all or super hunger. Also, sometimes just the thought of food makes me naesua but I don t throw up ro anything and been so beyond exhausted anymroe. I m 27 and never had anything crazy like this happen in the past. I ve always been a 35-40 days period girl, but it s now 72 days. Please let me know your input.

doctor1 MD

Hello, I have been having abdominal cramping, extreme fatigue and spotting even after my menstral cycle has ended. I am concerned and have made an appointment with an OBGYN however they cannot see me for another 2 weeks. Could this be something normal given that I do extreme physical training for my job ( military ). Thank you so very much for your help

doctor1 MD

hi, Iam facing a problem after the removal of mirena ,it has been 6 months now.I used to have smelly watery discharge ,before the removal.Iam facing the same now also.sometimes sudden gush of blood occurs after my periods, 10 days after my normal periods is over. I was facing fibroidpregnancy,since i faced no symptoms of fibroids later,i was asked to use mirena loop by my doc.I removed after 51/2yrs and got it removed.please tell me what the problem is ,i cannot wear light colored clothes because of the stain.

doctor1 MD

I ws hvng slight, bleeding between periods on checking it was detected i hve uterine fibroids .doc started novelon oral contraceptive pills .my periods became heavier.fibroid size also has increased from 3.3 in dec 2011 to 7.8 nw injune 2012....docs are attributing my bleeding to fibroids ....but is becUse of fibroids or pills? And should i go in for surgery to remove fibroids? Please advise